Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi everyone...

A little background on me: I'm 24 with moderate acne and have been on ortho-tricyclen, Doxycycline, and Retin-A 0.025% cream for about 5 and a half weeks now. My face has gotten slightly better, and I'm hoping within the coming month or two, my face will clear up a lot more smile.gif

Anyways....my question is: i've got super-flaky dry skin and was wondering if it would be safe to gently exfoliate my skin with a damp washcloth when I'm washing my face (I use cetaphil cleanser). I wasn't sure if this would be beneficial to get rid of the flakies, or whether it would harm my somewhat sensitive skin. Any help would be much appreciated. Also, if anyone has any experience with the meds I'm taking, I would love to hear how things went! Thanks guys smile.gifsmile.gifsmile.gif

Share this post


Link to post
Share on other sites

I've tried this before and it usually results in breakouts a few days afterward. I would just let retin-a do its thing, and cover the flakiness up with a moisturizer.

Share this post


Link to post
Share on other sites

don't get rid of the flakes....since they're not a result of normal build up...or you'll end up with irriated red, blotchy skin

Share this post


Link to post
Share on other sites

bb_icon_rolleyes.gif

If this is persistant, you could try a non-irritating enzyme mask like Laroche Posay or dermHA. These both will work best in the shower with warm not hot water when the pores open you can apply the mask and let it sit for 5 minutes or so then remove with a gentle cleansing sponge, or soft wash cloth, this should keep the flakes away during the day. A lot of people do this when doing the Obagi regimen with retin A too, works very well.

Hope this Helps!

Lovesilkyskin smile.gif

Share this post


Link to post
Share on other sites

I would suggest fighting the urge to exfoliate. Since Retin-A makes your skin so sensitive, exfoliating irritates the heck out of it and usually doesn't even do any good. Exfoliate one day, you might look good that day, but the next day the flakes will be back AND your skin will be irritated. It's a vicious cycle... I suffered through six months of looking like I had a sunburn because of Retin-A and it never even cleared me up. What a waste.

Share this post


Link to post
Share on other sites

i recently added retin a micro to the regimen and i started sluffing skin like mad. one morning i was in the shower and i gently rubbed, what felt like, an entire layer of skin off with my fingers. it didn't seem to irritate my skin but i was rubbing really gently and only using my fingers. perhaps you can try that?...

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×